Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Had appendectomy. Irregular bowel movements, retaining water. Feet, legs swollen. Serious symptoms?

My father is 72 and had an appendectomy 2 weeks ago. His bowel movement is irregular and he is retaining water. His feet and legs are a viber swollen. His kidneys are 30% and is taking lasix for water retention, norvasc 10mg and Concore 5 mg for hypertension and insulin for his diabetes. He now has a bit of stomach pain he says is gas. Are his symptoms something we should be alarmed about or normal post op?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to
your query here.

Swelling of feet after appendicectomy is not normal post op finding.
In his case, it is due to fluid retention, most likely renal failure related.
He likely has kidneys which are dysfunctional from diabetes and are now failing causing water retention.
The gas is likely ‘gastritis’.
What is his creatinine, urea like?
Does he have any fever?
Is urine quantity reduced?

I think he needs medical attention and meticulous fluid management, blood work and a nephrology opinion if RFTs are deranged.

I hope you are fully satisfied with the guidance I gave.
Hope I have answered all your questions. I would be glad to answer any further queries. Please ask for
any clarifications before closing and rating this answer.

Thank you and Good luck!
Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor